Alert archive / Ohio / Small Craft Advisories in 2019
Small Craft Advisory 65, NWS Cleveland, OH
NWS Cleveland, OH issued this small craft advisory at Oct 13, 2019, 3:49 AM EDT. It took effect at Oct 13, 2019, 4:00 AM EDT. It was in force for 42 hr.
The area
The counties it named.
The facts
- Issued
- Oct 13, 2019, 3:49 AM EDT (07:49 UTC)
- In effect from
- Oct 13, 2019, 4:00 AM EDT
- Expired
- Oct 14, 2019, 9:44 PM EDT
- In force
- 42 hr
- Issued by
- NWS Cleveland, OH
The text
As transmitted.
801 WHUS71 KCLE 130749 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 349 AM EDT Sun Oct 13 2019 LEZ145>149-131600- /O.NEW.KCLE.SC.Y.0065.191013T0800Z-191015T0200Z/ Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 349 AM EDT Sun Oct 13 2019 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EDT MONDAY... The National Weather Service in Cleveland has issued a Small Craft Advisory, which is in effect until 10 PM EDT Monday. * WINDS...Southwest 15 to 25 kt. * WAVES...3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels, should stay in port during these conditions. && $$ LEZ144-131600- /O.NEW.KCLE.SC.Y.0065.191013T0800Z-191014T0800Z/ Lake Erie nearshore waters from The Islands to Vermilion OH- 349 AM EDT Sun Oct 13 2019 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EDT MONDAY... The National Weather Service in Cleveland has issued a Small Craft Advisory, which is in effect until 4 AM EDT Monday. * WINDS...Southwest 15 to 25 kt. * WAVES...2 to 4 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels, should stay in port during these conditions. && $$ LEZ142-143-131600- /O.NEW.KCLE.SC.Y.0065.191013T1400Z-191014T0800Z/ Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- 349 AM EDT Sun Oct 13 2019 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 4 AM EDT MONDAY... The National Weather Service in Cleveland has issued a Small Craft Advisory, which is in effect from 10 AM this morning to 4 AM EDT Monday. * WINDS...Southwest 15 to 25 kt. * WAVES...2 to 4 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels, should stay in port during these conditions. && $$
7 follow-up statements
397 WHUS71 KCLE 131340 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 940 AM EDT Sun Oct 13 2019 LEZ145>149-132145- /O.CON.KCLE.SC.Y.0065.000000T0000Z-191015T0200Z/ Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 940 AM EDT Sun Oct 13 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT MONDAY... * WINDS...Southwest 15 to 25 kt with gusts up to 30 kt. * WAVES...3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels, should stay in port during these conditions. && $$ LEZ142-143-132145- /O.CON.KCLE.SC.Y.0065.191013T1400Z-191014T0800Z/ Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- 940 AM EDT Sun Oct 13 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT MONDAY... * WINDS...Southwest 15 to 25 kt with gusts up to 30 kt. * WAVES...2 to 4 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels, should stay in port during these conditions. && $$ LEZ144-132145- /O.CON.KCLE.SC.Y.0065.000000T0000Z-191014T0800Z/ Lake Erie nearshore waters from The Islands to Vermilion OH- 940 AM EDT Sun Oct 13 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT MONDAY... * WINDS...Southwest 15 to 25 kt with gusts up to 30 kt. * WAVES...2 to 4 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels, should stay in port during these conditions. && $$
706 WHUS71 KCLE 131947 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 347 PM EDT Sun Oct 13 2019 LEZ145>149-140400- /O.CON.KCLE.SC.Y.0065.000000T0000Z-191015T0200Z/ Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 347 PM EDT Sun Oct 13 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT MONDAY... * WINDS...West 15 to 25 kt with gusts up to 30 kt. * WAVES...3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels, should stay in port during these conditions. && $$ LEZ142>144-140400- /O.CON.KCLE.SC.Y.0065.000000T0000Z-191014T0800Z/ Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- 347 PM EDT Sun Oct 13 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT MONDAY... * WINDS...West 15 to 20 kt with gusts up to 30 kt. * WAVES...2 to 4 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels, should stay in port during these conditions. && $$
141 WHUS71 KCLE 140128 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 928 PM EDT Sun Oct 13 2019 LEZ142>144-140230- /O.CAN.KCLE.SC.Y.0065.000000T0000Z-191014T0800Z/ Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- 928 PM EDT Sun Oct 13 2019 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Cleveland has cancelled the Small Craft Advisory. Winds have shifted to the west with the passage of a cold front and have diminished. Waves have also subsided. Therefore the Small Craft Advisory has been cancelled. $$ LEZ145>149-140930- /O.CON.KCLE.SC.Y.0065.000000T0000Z-191015T0200Z/ Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 928 PM EDT Sun Oct 13 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT MONDAY... * WINDS...South 15 to 20 knots becoming west late tonight. * WAVES...3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels, should stay in port during these conditions. && $$
651 WHUS71 KCLE 140820 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 420 AM EDT Mon Oct 14 2019 LEZ145>149-141630- /O.CON.KCLE.SC.Y.0065.000000T0000Z-191015T0200Z/ Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 420 AM EDT Mon Oct 14 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING... * WINDS...West 10 to 20 kt with gusts up to 25 kt. * WAVES...3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels, should stay in port during these conditions. && $$
163 WHUS71 KCLE 141333 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 933 AM EDT Mon Oct 14 2019 LEZ145>149-142145- /O.CON.KCLE.SC.Y.0065.000000T0000Z-191015T0200Z/ Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 933 AM EDT Mon Oct 14 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING... * WINDS...West 15 to 20 kt with gusts up to 25 kt. * WAVES...3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels, should stay in port during these conditions. && $$
567 WHUS71 KCLE 141957 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 357 PM EDT Mon Oct 14 2019 LEZ145>149-150200- /O.CON.KCLE.SC.Y.0065.000000T0000Z-191015T0200Z/ Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 357 PM EDT Mon Oct 14 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING... * WINDS...West 15 to 25 kt. * WAVES...3 to 4 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels, should stay in port during these conditions. && $$
200 WHUS71 KCLE 150144 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 944 PM EDT Mon Oct 14 2019 LEZ145>149-150245- /O.CAN.KCLE.SC.Y.0065.000000T0000Z-191015T0200Z/ Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 944 PM EDT Mon Oct 14 2019 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Cleveland has cancelled the Small Craft Advisory. Wind and waves have subsided below Small Craft Advisory criteria. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Oct 13, 1:39 AM EDT, 2 hours 10 minutes earlier.
Area forecast discussion, Oct 13, 1:39 AM EDT, 2 hours 10 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
139 AM EDT Sun Oct 13 2019
.SYNOPSIS...
High pressure affects our region through Sunday afternoon as
the ridge moves northeastward. A cold front then crosses our
region from west to east Sunday evening through about daybreak
Monday. Another high pressure ridge will quickly move east
through the region Monday and Tuesday. Low pressure will move
east across the Great Lakes Tuesday night into Wednesday,
forcing another cold front east across the region.
&&
.NEAR TERM /THROUGH TODAY/...
Our near-term forecast remains on track. No updates are
necessary late this evening. The Frost Advisory for interior
portions of our CWA remains valid for Sunday morning.
PREVIOUS DISCUSSION...Cold front has passed to our east and
high pressure is expected to build in from the southwest this
afternoon into tonight. Latest visible satellite shows all of
Ohio cloud-free with a few residual clouds in Northwest
Pennsylvania. Gusty winds out of the southwest will remain
elevated through the day time hours and then diminish through
the night. Lighter winds and clear skies will allow temperatures
to drop quite a bit tonight, with areas southeast of a line
from Marion to southern Erie County, PA having minimum
temperatures around 33 to 36 degrees. As a result, areas of
frost are expected to develop, for which there is a frost
advisory in effect from 2am to 10am tonight into tomorrow
morning. Conditions will stay relatively drop on Sunday,
resulting in clear, sunny skies. Southerly winds combined with
daytime heating will allow temperatures to increase quite a bit
during the afternoon, with maximum temperatures in the low to
mid 60s.
The upper level low that has been relatively stagnant over the
upper Midwest and Ontario will finally makes its way west,
providing some forcing and moisture for showers over Northeast
Ohio and Northwest Pennsylvania Sunday night into Monday
morning. These showers will be enhanced by the lake, given the
warm lake surface and cold air aloft as the southern end of this
upper level low moves over the lake.
&&
.SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/...
A large upper level trough will be over the northern Great Lakes
region and southern Ontario on Monday. Weak high pressure will be
moving moving into the Ohio River Valley region Monday night. Light
winds and clear skies should allow for good radiational cooling as
well as scattered frost possible in the low lying area. Southerly
winds returns by Tuesday afternoon ahead of a fast moving sharp
trough. There will be a deepening surface low pressure tracking from
Wisconsin to Ontario on Wednesday. A cold front will be quickly
swinging through the Ohio River Valley early on Wednesday. Giving
the early timing of the frontal passage and the uncertainty of
instability, we expect mainly broken line of scattered showers. Have
opted to leave the mention of any thunder during the mid week time
frame.
&&
.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
The region will be on the back side of an upper level trough on
Thursday. Colder air aloft and 850 mb temperatures around zero
slices will mean lake effect cloud, drizzle or lake enhanced
showers likely . Thursday will be a cool and brisk Fall day. A weak
upper level ridge will move over the region on Friday and milder
temperatures will come back for the end of the week. Temperatures may
approach the upper 60s to lower 70s.
&&
.AVIATION /06Z Sunday THROUGH Thursday/...
VFR conditions expected through the period, as high pressure
spreads northeast across the region today and tonight. A low
level jet may bring some marginal LLWS to KTOL over the first 6
hours of the TAF period, however surface winds will be
increasing to 10 kts through 12Z which precludes a mention in
the forecast at this time. Winds will increase out of the south
to southwest through the day, with some gusts in the 20-30 kt
range this afternoon before subsiding this evening.
.OUTLOOK...Non-VFR possible in lake-effect rain showers at/near
KERI Sunday night into Monday morning. Non-VFR also possible
with showers for all TAF sites on Tuesday and Wednesday. Non-VFR
could linger into Thursday for KERI with lake effect showers.
&&
.MARINE...
Winds should remain just below Small Craft Advisory criteria the
rest of this evening into at least Sunday morning. The pressure
gradient increases again on Sunday with a strong low pressure
system moving from the Upper Great Lakes region into southern
Canada. Additional SCA will likely be needed on Sunday. Weak
high pressure will move over the eastern Great Lakes region late
Monday. Westerly winds 10 to 15 knots will be expected by early
next week becoming light and variable by Monday night. A
stronger lower pressure system and frontal passage will move
across the lake late Tuesday night into Wednesday. Gusty
southerly winds followed by gusty west and northwest of 20 to 30
knots will be likely as well as SCA countdowns.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...Frost Advisory until 10 AM EDT this morning for OHZ013-014-
020>023-029>033-036>038-047.
PA...Frost Advisory until 10 AM EDT this morning for PAZ002-003.
MARINE...None.
&&
SYNOPSIS...Saunders
NEAR TERM...Jaszka/Saunders
SHORT TERM...Griffin
LONG TERM...Griffin
AVIATION...Greenawalt
MARINE...Griffin/TKHazardous weather outlook, Oct 12, 3:14 PM EDT, 12 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 314 PM EDT Sat Oct 12 2019 LEZ061-142>149-162>169-OHZ003-006>012-017>019-027-028-089-PAZ001- 131915- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY-Lucas-Wood- Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Hancock-Seneca-Huron- Wyandot-Crawford-Ashtabula Lakeshore-Northern Erie- 314 PM EDT Sat Oct 12 2019 This Hazardous Weather Outlook is for Lake Erie, north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ013-014-020>023-029>033-036>038-047-PAZ002-003-131915- Geauga-Ashtabula Inland-Medina-Summit-Portage-Trumbull-Richland- Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox-Southern Erie- Crawford- 314 PM EDT Sat Oct 12 2019 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 10 AM EDT SUNDAY... This Hazardous Weather Outlook is for north central Ohio, northeast Ohio and northwest Pennsylvania. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Frost Advisory. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Frost Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Small Craft Advisories in Ohio, 2019Every small craft advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.